Amitriptyline side-effects burning tongue?(6 Posts)
Join the discussion
Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Get started »
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Started Amitriptyline a week and a half ago for migraine prevention and chronic pain. Started on 10mg then upped to 20mg on Thursday night. I have a dry mouth which was to be expected but my tongue feels like it does if you’ve drank something too hot and burnt it. Constantly. Eating and drinking hurts although I’ve been sipping water almost constantly to help.
Other than that I feel a bit drowsy in the morning/spaced out and not with it.
I’m hoping they go away soon.
I’ve never heard of that side effect before.
I would ring your GP surgery tomorrow and see if you can speak to a GP on the phone and get their advice (the GP that prescribed it for you if possible).
My surgery has a triage system where you can have a phone call the same day if it’s about a new concern - does yours have something similar?
I’ve got an appt with my GP on Thursday morning I will speak to her about it then. It’s horrible nothing tastes right, I’m constantly sipping water even was holding an ice cube in my mouth to try to help it.
The drowsy, spaced out feeling does go away. The dry mouth doesn’t. I do get a sore mouth/burning sensation. It comes and goes but I’m certain I had that before I started amitriptyline. Best to chat with your GP.
@Ronalda Thanks I don’t think I could cope with this for months on end, I’m giving it 3 months then I’m going to see how I feel, this is horrible.
I get this alot before I take a migraine. The tongue isnt actually burnt at all it's a side effect from the type of head ache I get though it does feel burnt. Usually passes after a few days.
Join the discussion
Please login first.